Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 99, NWS Jackson, KY

July 4, 20165 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 4, 2016, 6:11 PM EDT for 5 counties in Kentucky. It was in force for 34 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2016, 6:11 PM EDT (22:11 UTC)
Expired
Jul 4, 2016, 6:45 PM EDT
In force
34 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Breathitt County, KY, Floyd County, KY, Knott County, KY, Magoffin County, KY, Perry County, KY

The radar

The Jackson,KY radar (KJKL), 45 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 6:13 PM EDTTSTM WND DMG1 W Dwarf, KYLARGE TREE LIMBS DOWN ON ANTLER DRIVE
Jul 4, 6:13 PM EDTTSTM WND DMGTalcum, KYSEVERAL TREES WERE REPORTED TO HAVE BEEN BLOWN DOWN. THIS IS FROM A POST TO SOCIAL MEDIA PAGE OF WYMT TV. TIME OF THE EVENT IS ESTIMATED FROM RADAR DATA.
Jul 4, 6:27 PM EDTTSTM WND DMGWayland, KYLARGE LIMBS DOWN.
Jul 4, 6:28 PM EDTTSTM WND DMGGunlock, KYA TREE WAS BLOWN DOWN
Jul 4, 6:35 PM EDTTSTM WND DMG1 S Bosco, KYA TREE WAS REPORTED TO HAVE BEEN BLOWN DOWN. THE TIME OF THE EVENT IS ESTIMATED FROM RADAR.
Jul 4, 6:37 PM EDTTSTM WND DMGWayland, KYA TREE WAS REPORTED TO HAVE BEEN BLOWN DOWN. THE TIME OF THE EVENT IS ESTIMATED FROM RADAR.
Jul 4, 6:38 PM EDTTSTM WND DMGHi Hat, KYA TREE WAS REPORTED TO HAVE BEEN BLOWN DOWN. TIME OF THE EVENT IS ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 1:41 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.2 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

529 
WUUS53 KJKL 042211
SVRJKL
KYC025-071-119-153-193-042245-
/O.NEW.KJKL.SV.W.0099.160704T2211Z-160704T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
611 PM EDT MON JUL 4 2016

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KNOTT COUNTY IN SOUTHEASTERN KENTUCKY...
  NORTHEASTERN PERRY COUNTY IN SOUTHEASTERN KENTUCKY...
  SOUTHERN MAGOFFIN COUNTY IN SOUTHEASTERN KENTUCKY...
  EASTERN BREATHITT COUNTY IN SOUTHEASTERN KENTUCKY...
  WESTERN FLOYD COUNTY IN SOUTHEASTERN KENTUCKY...

* UNTIL 645 PM EDT

* AT 610 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM CORNELIA...TO LUNAH...TO TALCUM...TO
  BULAN...AND WERE MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HAZARD...HINDMAN...ESTILL...WHEELWRIGHT...MARTIN...PIPPA PASSES...
  WAYLAND...GREENLEAF...CORNELIA...GUNLOCK...EVANSTON...TIPTOP...
  EAST MCDOWELL...ALPHORETTA...BUCKINGHAM...ELIC...KITE...
  BLUE RIVER...OMAHA AND CONLEY STATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3727 8273 3727 8276 3726 8277 3727 8282
      3725 8287 3726 8319 3736 8316 3767 8323
      3770 8282 3760 8275 3738 8271
TIME...MOT...LOC 2210Z 268DEG 38KT 3765 8321 3756 8316 3736 8312 3727
8315

HAIL...<.75IN
WIND...60MPH
 
$$

HAL
1 follow-up statement
934 
WWUS53 KJKL 042223
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
623 PM EDT MON JUL 4 2016

KYC193-042233-
/O.CAN.KJKL.SV.W.0099.000000T0000Z-160704T2245Z/
PERRY KY-
623 PM EDT MON JUL 4 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PERRY COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHEASTERN KENTUCKY.

LAT...LON 3726 8311 3735 8309 3753 8310 3767 8317
      3770 8282 3760 8275 3738 8271 3727 8273
      3727 8276 3726 8277 3727 8282 3725 8287
TIME...MOT...LOC 2223Z 268DEG 42KT 3765 8303 3756 8298 3736 8294 3727
8297

$$

KYC025-071-119-153-042245-
/O.CON.KJKL.SV.W.0099.000000T0000Z-160704T2245Z/
KNOTT KY-MAGOFFIN KY-BREATHITT KY-FLOYD KY-
623 PM EDT MON JUL 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR KNOTT...SOUTHEASTERN MAGOFFIN...NORTHEASTERN BREATHITT AND
WESTERN FLOYD COUNTIES...

AT 623 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SWAMPTON TO WALDO TO GARNER TO AMBURGEY...MOVING EAST
AT 50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HINDMAN...ESTILL...WHEELWRIGHT...MARTIN...PIPPA PASSES...WAYLAND...
GREENLEAF...VEST...BEARVILLE...ORCHARD...RITCHIE...HI HAT...MID...
GUNLOCK...MARSHALLVILLE...EVANSTON...GYPSY...TIPTOP...
SWAMPTON AND EAST MCDOWELL.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 KENTUCKY HIGHWAY 80 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 12.
 KENTUCKY HIGHWAY 80 IN KNOTT COUNTY BETWEEN MILE MARKERS 2 AND 20.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3726 8311 3735 8309 3753 8310 3767 8317
      3770 8282 3760 8275 3738 8271 3727 8273
      3727 8276 3726 8277 3727 8282 3725 8287
TIME...MOT...LOC 2223Z 268DEG 42KT 3765 8303 3756 8298 3736 8294 3727
8297

HAIL...<.75IN
WIND...60MPH
 
$$

JVM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 6:08 PM EDT, 3 minutes earlier.

Area forecast discussion, Jul 4, 6:08 PM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Jackson KY
608 PM EDT MON JUL 4 2016

.UPDATE...
Issued at 609 PM EDT MON JUL 4 2016

Current radar trends and hi res model output show much less
rainfall for northern areas through the evening and overnight
hours. Thus, have cancelled the flash flood watch for all areas
except for southern and southeast Kentucky where we could see
redevelopment through the overnight hours. Also trimmed back some
of the severe thunderstorm watch for areas that have already seen
storms.

&&

.SHORT TERM...(This evening through Tuesday night)
Issued at 400 PM EDT MON JUL 4 2016

Presently an MCV is pushing east across central Kentucky with a
line of showers and storms pushing across central Kentucky and
soon will be working into eastern Kentucky. While instability has
built up ahead of this line, its not all that high for July
standards. Regardless, still a shot at a few damaging wind gusts
as it pushes across the remainder of the area. Thus, the severe
thunderstorm watch will continue until 9 pm. As far as flash flood
watch goes, still lots of heavy rain possible through this
evening, so opting to leave the watch in place for now. As
mentioned earlier, most of the convection has been fairly
progressive, with not much training, so confidence is low in
flash flooding over the next several hours. As we head overnight,
instability will come down, but a frontal zone will remain
anchored across the region. We could see redevelopment along the
front overnight, but not expecting it to be as widespread as this
evening. By tomorrow, we may see an uptick again across the area
of showers and storms as the front very slowly inches southward.
Best rain chances will be across southeast Kentucky, but models
are trending wetter tomorrow for most areas. By tomorrow night, we
may see more of a lull in activity as instability declines and the
main front slips south. However, confidence isn't all that high on
placement of the front with thunderstorm activity possibly laying
down some boundaries. Should stay warm tomorrow with highs back
into the 80s. Lows tonight and tomorrow night should settle around
70 both night.

.LONG TERM...(Wednesday through Monday)
Issued at 437 PM EDT MON JUL 4 2016

Mainly zonal flow will continue across the CONUS through most of
the extended period, with several short wave troughs to traverse
the flow. A baroclinic zone will linger across the mid-
Mississippi valley, keeping things stormy and humid across eastern
Kentucky. The blended guidance offered a good starting point, but
did dial down some of the higher given pops due to the uncertainty
with the role of the mesoscale.

Early next week, the long wave pattern looks to amplify a bit,
with a ridge axis building across the central CONUS, leaving the
east in more troughiness. This will keep at least low precip
chances in the forecast, but may at least bring some relief from
the higher humidity.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
ISSUED AT 153 PM EDT MON JUL 4 2016

Showers and storms will work east across the area this afternoon
and evening with temporary reductions in visibilities and ceilings
expected. Storms will also contain strong gusty winds. Outside of
the showers/storms, mainly VFR conditions will be seen. A frontal
boundary will slip south across the area overnight, with a
possible lowering of cigs expected late tonight into early
tomorrow morning. Still some uncertainty on timing of the front,
so its possible the lower cigs will be delayed and not reach most
areas until later if at all. We will continue to monitor this
potential.

&&

.JKL Watches/Warnings/Advisories...
Flash Flood Watch through Tuesday morning for KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

UPDATE...KAS
SHORT TERM...KAS
LONG TERM...GEOGERIAN
AVIATION...KAS
Hazardous weather outlook, Jul 4, 6:05 PM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
605 PM EDT MON JUL 4 2016

KYZ044-050>052-058>060-060115-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG
605 PM EDT MON JUL 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS ARE POSSIBLE AT TIMES FROM TUESDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KYZ080-084>088-107-109-110-112>120-060115-
LAUREL-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-JOHNSON-MAGOFFIN-FLOYD-
BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...LONDON...STEARNS...WHITLEY CITY...
CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...
CUMBERLAND...HARLAN...PAINSVILLE...SALYERSVILLE...PRESTONSBURG...
WHEELWRIGHT...JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...
HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...
COAL RUN...ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
605 PM EDT MON JUL 4 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
...SEVERE THUNDERSTORM WATCH 321 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THUNDERSTORMS WILL
PRODUCE TORRENTIAL RAINFALL...WHICH MAY LEAD TO INSTANCES OF FLASH
FLOODING. ALSO...SEVERE STORMS MAY DEVELOP THROUGH 9 PM THIS
EVENING...WITH DAMAGING WINDS BEING THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A SLIGHT CHANCE OF THUNDERSTORMS WILL LINGER ACROSS SOUTHEAST
KENTUCKY THROUGH EARLY TUESDAY EVENING.

THUNDERSTORMS ARE AGAIN POSSIBLE AT TIMES FROM WEDNESDAY THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY INSTANCES OF DAMAGING WINDS OR
FLOODING THROUGH EARLY TUESDAY.

KYZ068-069-079-083-060115-
ROCKCASTLE-JACKSON-PULASKI-WAYNE-
INCLUDING THE CITIES OF...BROADHEAD...MOUNT VERNON...MCKEE...
ANNVILLE...BURNSIDE...SOMERSET...MONTICELLO
605 PM EDT MON JUL 4 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THUNDERSTORMS WILL
PRODUCE TORRENTIAL RAINFALL...WHICH MAY LEAD TO INSTANCES OF FLASH
FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A SLIGHT CHANCE OF THUNDERSTORMS WILL LINGER ACROSS SOUTHEAST
KENTUCKY THROUGH EARLY TUESDAY EVENING.

THUNDERSTORMS ARE AGAIN POSSIBLE AT TIMES FROM WEDNESDAY THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY INSTANCES OF DAMAGING WINDS OR
FLOODING THROUGH EARLY TUESDAY.

KYZ104-106-108-111-060115-
ELLIOTT-MORGAN-WOLFE-LEE-
INCLUDING THE CITIES OF...SANDY HOOK...WEST LIBERTY...CAMPTON...
BEATTYVILLE
605 PM EDT MON JUL 4 2016

...SEVERE THUNDERSTORM WATCH 321 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. SEVERE STORMS MAY
DEVELOP THROUGH 9 PM THIS EVENING...WITH DAMAGING WINDS BEING THE
MAIN THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A SLIGHT CHANCE OF THUNDERSTORMS WILL LINGER ACROSS SOUTHEAST
KENTUCKY THROUGH EARLY TUESDAY EVENING.

THUNDERSTORMS ARE AGAIN POSSIBLE AT TIMES FROM WEDNESDAY THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY INSTANCES OF DAMAGING WINDS FROM
THROUGH EARLY TUESDAY.

KAS

In the hours before

Special weather statement, Jul 4, 4:47 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
447 PM EDT MON JUL 4 2016

KYZ068-079-080-083-084-042130-
WAYNE-ROCKCASTLE-LAUREL-MCCREARY-PULASKI-
447 PM EDT MON JUL 4 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WAYNE...ROCKCASTLE...
LAUREL...MCCREARY...PULASKI...

AT 447 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER FRAZER...OR
9 MILES NORTHEAST OF MONTICELLO...MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SOMERSET...MONTICELLO...BURNSIDE...PULASKI COUNTY PARK...VOX...
BUNCH...NAOMI...FRAZER...DELTA...BENT...MILL SPRINGS...KEAVY...
GREGORY...SOMERSET PULASKI AIRPORT...KIDDER...GENERAL BURNSIDE S.P...
.DENNEY...HUXLEY...
HIGHTOP AND GRADE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY NEAR MILE MARKER 29.
 KENTUCKY HIGHWAY 80 IN LAUREL COUNTY BETWEEN MILE MARKERS 1 AND 3.
 KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 18 AND
25...AND BETWEEN MILE MARKERS 29 AND 40.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTH CENTRAL KENTUCKY.

&&

LAT...LON 3696 8494 3695 8490 3700 8484 3702 8486
      3724 8428 3697 8410 3697 8415 3695 8419
      3696 8422 3694 8424 3696 8427 3693 8431
      3691 8431 3676 8484 3694 8496
TIME...MOT...LOC 2047Z 252DEG 41KT 3695 8474

JVM
Local storm report, Jul 4, 4:48 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
448 PM EDT MON JUL 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     TSTM WND DMG     PULASKI                 37.21N 84.64W
07/04/2016                   PULASKI            KY   911 CALL CENTER

            SEVERAL TREES AND POWERLINES DOWN ON SMITH VAUGHT RD AND
            THE 9000 BLOCK OF HIGHWAY 1247.

&&

KAS
Local storm report, Jul 4, 4:55 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
455 PM EDT MON JUL 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     TSTM WND DMG     BRODHEAD                37.40N 84.42W
07/04/2016                   ROCKCASTLE         KY   911 CALL CENTER

            TREE DOWN ON POWERLINE ON WEST MAIN STREET IN BROADHEAD.

&&

KAS
Local storm report, Jul 4, 5:23 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
523 PM EDT MON JUL 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 PM     TSTM WND DMG     2 SSW BRODHEAD          37.38N 84.43W
07/04/2016                   ROCKCASTLE         KY   TRAINED SPOTTER

            LOTS OF TREES AND TREE DEBRIS DOWN ON HIGHWAY 3245 ABOUT
            2 MILES WEST SOUTHWEST OF BRODHEAD.

&&

KAS
Special weather statement, Jul 4, 5:26 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
526 PM EDT MON JUL 4 2016

KYZ080-083>087-116-117-042200-
WAYNE-LAUREL-KNOX-WHITLEY-BELL-LESLIE-CLAY-MCCREARY-
526 PM EDT MON JUL 4 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
WAYNE...LAUREL...KNOX...WHITLEY...BELL...LESLIE...CLAY...AND
MCCREARY COUNTIES...

AT 524 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM SIDELL TO YOUNGS CREEK TO NEAR MOUNT PISGAH...AND
MOVING SOUTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS WHICH MAY BE IMPACTED BETWEEN 530 PM AND 630 PM INCLUDE...
LONDON...WILLIAMSBURG...BARBOURVILLE...MANCHESTER...WHITLEY CITY...
BUSH...CLATE...SPRULE...MOORE HILL...GIRDLER...COTTONGIN... SUTTONS
MILL...BERTHA STATION...KING...HAVEN...BRUSH CREEK...CLIO...
ARTEMUS...CANNON AND PARMLEYSVILLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT.

&&

LAT...LON 3660 8457 3661 8494 3692 8431 3730 8383
      3703 8343 3659 8400
TIME...MOT...LOC 2124Z 304DEG 22KT 3721 8383 3689 8424 3661 8481

HAL
Special weather statement, Jul 4, 5:48 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
548 PM EDT MON JUL 4 2016

KYZ108-109-112-113-115-117-042215-
PERRY-KNOTT-WOLFE-LESLIE-MAGOFFIN-BREATHITT-
548 PM EDT MON JUL 4 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF PERRY...
KNOTT... WOLFE...LESLIE...MAGOFFIN...AND BREATHITT COUNTIES...

AT 547 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM HOLLONVILLE...TO SALDEE...TO SHOAL...AND MOVING EAST
AT 45 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HAZARD...JACKSON...SIMPSON...BUCKHORN...CORNELIA...SEWELL...LANE...
PORTSMOUTH...PUNCHEON...SEILTZ...NED...COPLAND...VANCLEVE...TIPTOP...
CUTUNO...MOSLEY BEND...NOBLE...HOWARD CREEK...ELIC AND HAGINSVILLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT.

&&

LAT...LON 3722 8347 3745 8346 3771 8349 3772 8328
      3771 8326 3772 8326 3773 8307 3750 8304
      3725 8305
TIME...MOT...LOC 2147Z 264DEG 38KT 3768 8345 3746 8341 3725 8343

HAL

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 3:30 AM EDTFlash Flood WatchJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more29 hr
Jul 4, 1:21 PM EDTSpecial Weather StatementJKLBath, Montgomery39 min
Jul 4, 1:57 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Johnson, Magoffin33 min
Jul 4, 2:02 PM EDTSpecial Weather StatementJKLBath, Menifee, Rowan43 min
Jul 4, 2:44 PM EDTSpecial Weather StatementJKLElliott, Morgan46 min
Jul 4, 3:11 PM EDTAreal Flood AdvisoryJKLElliott, Menifee, Morgan2 hr
Jul 4, 4:06 PM EDTSpecial Weather StatementJKLPulaski, Rockcastle, Wayne54 min
Jul 4, 4:16 PM EDTSevere Thunderstorm WarningJKLPulaski, Rockcastle29 min
Jul 4, 4:46 PM EDTSevere Thunderstorm WarningJKLClay, Estill, Jackson, Laurel, Lee, Owsley and 1 more29 min
Jul 4, 4:47 PM EDTSpecial Weather StatementJKLPulaski, Wayne43 min
Jul 4, 4:56 PM EDTSevere Thunderstorm WarningJKLLaurel, McCreary, Pulaski, Wayne34 min
Jul 4, 5:16 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Jackson, Owsley, Perry29 min
Jul 4, 5:26 PM EDTSpecial Weather StatementJKLClay, Knox, McCreary, Whitley34 min
Jul 4, 5:48 PM EDTSpecial Weather StatementJKLBreathitt, Magoffin, Perry27 min
Jul 4, 6:21 PM EDTSpecial Weather StatementJKLBell, Harlan, Knox, Leslie, Letcher, Perry54 min
Jul 4, 6:34 PM EDTTornado WarningJKLFloyd26 min
Jul 4, 6:40 PM EDTSevere Thunderstorm WarningJKLFloyd, Pike50 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.